MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE LK PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE LK PROBE 15CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number LK15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: where was the location of the tumor? segment 2.How shallow or deep was the tumor in relation to the surface of the skin? the metastatic lesion measured 3.8 cm.The lesion was centrally located in segment 2 of the liver.The physician pushed air, in the attempt to act as a buffer between the liver capsule and body wall before ablation was performed.Please confirm/what do they mean ¿they knew that they were getting closer to the skin¿? does this mean the tip shallow? the first scan was taken after 2 minutes of ablation to evaluate.At this point the probes were located in the location desired by the physician.The physician started the ablation again and wanted to scan at 5 mins to evaluate.During this scan, is where the probes were identified to have migrated and the ablation was aborted.How was the burn treated? wound vac was applied.What is the patient's current condition? patient was released from the hospital (b)(6) 2021.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing documentation could not be completed as the lot number was not provided.As part of neuwave's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product or additional information is received at a later date, the investigation will be updated as applicable.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a liver ablation, the patient experienced a skin burn.The burn was between a dime to the size of a nickel.The middle of the burn was a white and then on the outside it was a pink reddish color.It was planned to be a ten minute burn.They scanned intermittently every two minutes.They ended up seeing subcutaneous fat leakage.They knew that they were getting closer to the skin.They shut off the unit at five minutes in.They did not complete the ten minute burn.At the time of the call patient outcome was unknown.
 
Additional Manufacturer Narrative
(b)(4).Call home did not reveal any issues or errors.No device will be returned to neuwave for further investigation since it was discarded.Root cause unknown.

Brand Name
NEUWAVE LK PROBE 15CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key12778533
Report Number3008769756-2021-00096
Device Sequence Number17015534
Product Code NEY
UDI-Device Identifier00853719006357
UDI-Public00853719006357
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLK15
Device Catalogue NumberLK15
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown